Service interruption on Monday 11 July from 12:30 to 13:00: all the sites of the CCSD (HAL, EpiSciences, SciencesConf, AureHAL) will be inaccessible (network hardware connection).
Skip to Main content Skip to Navigation
Journal articles

Asymptotic analysis of Low Reynolds number flow with a linear shear past a circular cylinder

Abstract : Two-dimensional steady flow of an incompressible viscous fluid around a circular cylinder in the case where the velocity field at large distances is the combination of a simple shear and a uniform stream is described in terms of matched asymptotic expansions valid at a low Reynolds number. The main purpose of the present paper is (1) to examine the validity of the assumptions used by Bretherton (1961) and (2) to construct an alternative approach without using such assumptions. In the present paper is constructed a system of governing integral equations for vorticity and stream function based on an Oseen-type equation. Local solutions, inner and outer solutions, are obtained from these equations by using the method proposed by Kida (1991), which is so systematic that we do not need the detailed physical consideration. Finally aerodynamic forces are compared with those obtained by Bretherton. The present paper shows that Bretherton's assumptions are correct within the first approximation. One cycle higher order solutions are obtained in this paper.
Complete list of metadata
Contributor : Denis Roura Connect in order to contact the contributor
Submitted on : Friday, July 18, 2014 - 4:04:17 PM
Last modification on : Monday, May 17, 2021 - 12:00:04 PM

Links full text




Teruhido Kida, Antoine Sellier, yoshiaki Ueda. Asymptotic analysis of Low Reynolds number flow with a linear shear past a circular cylinder. Jsme International Journal Series B, The Japan Society of Mechanical Engineers, 2002, 45 (4), pp.759-769. ⟨10.1299/jsmeb.45.759⟩. ⟨hal-01025900⟩



Record views